Home » Lifestyle

Next on The Scoop:

My cat Skippy of Catster has been vomiting for a week now. He recently had a virus cold infection treated with Clavamox for 3 weeks. What could be causing him to vomit every day for a week?

Thank you,

Karen
Van Buren, ME

If Skippy is still taking Clavamox, it is the most likely cause of vomiting.

Clavamox is an antibiotic. The most common side effect of any antibiotic is upset stomach. It is a likely culprit.

There are many other potential causes of Skippy’s symptoms such as food intolerance, inflammatory bowel disease, and metabolic issues including liver or kidney disease. But an adverse reaction to the antibiotics is more likely.

You should note that Clavamox does nothing to treat viruses–antibiotics only work on bacteria. Talk to your vet about stopping the medicine. It’s probably not doing anything to help Skippy’s respiratory problems anyway.